MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number 45883
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a catheter from a bio-stable 5f dl-55cm ir-145 kit valved with nitinol gw kit.Approximately one week after placement, the patient's picc was noted to be leaking at the purple hub connection.The picc was removed and replaced.The patient did not experience any adverse effects or harm due to this incident.
 
Additional Manufacturer Narrative
The customer's reported complaint description of hub leaked cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Based on event description potential root cause for the hub leak is crack in luer hub.The potential root cause for the cracked female valve housing is due to an over tightened connection with a mating male luer (likely a needleless connector).A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the pasv valve luer hub while making a connection with the nc.Grasping the pasv valve hub while connecting a syringe/tubing set to the nc can transmit additional torque to the pasv female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu that is supplied in bioflo kits contains the following precaution: it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure: 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warning: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.This is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) dl bioflo picc w/pasv.The customer's complaint description of purple hub luer is cracked is confirmed.No component molding non-conformances or other damage was observed during visual inspection of the returned sample.Although the complaint description is confirmed, a definitive root cause for the issue was unable to be determined.The most likely root cause for the cracked female valve housing is due to an over tightened connection with a mating male luer (likely a needleless connector).A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the pasv valve luer hub while making a connection with the nc.Grasping the pasv valve hub while connecting a syringe/tubing set to the nc can transmit additional torque to the pasv female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu that is supplied in bioflo kits contains the following precaution: it is recommended that only luer lock accessories be used with the · bioflo¿ picc with endexo¿ and pasv¿ valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure 1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warning: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17124766
Report Number1317056-2023-00075
Device Sequence Number12609641
Product Code LJS
UDI-Device IdentifierH965458830
UDI-PublicH965458830
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number45883
Device Catalogue Number45883
Device Lot Number5773506
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer06/26/2023
07/11/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date06/26/2023
07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown